MAUDE Adverse Event Report: STAAR SURGICAL COMPANY EVO/EVO+ VISIAN IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY EVO/EVO+ VISIAN IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VTICM5_12.1(-14.0/4.0)
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Intraocular Pressure Increased (1937); Blurred Vision (2137); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 08/04/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The reporter indicated that following an implantable collamer lens (icl) implantation procedure, the patient experienced low vault, lens rotation, elevated iop, blurred vision, shallowing of anterior chamber and inflammation.Due to low vault, lens rotation, elevated iop, blurred vision, shallowing of anterior chamber and inflammation the lens was exchanged for a same model, power but longer length lens.The problem was resolved.
 
Additional Manufacturer Narrative
H6 - 4581 - rotation, shallowing of ac h6 - work order search: no additional similar complaint type events within associated lots were found.Inflammation: inflammation is identified in the labeling as a known potential adverse event following icl implantation.The dfu provides the surgeon instruction for complete ovd removal.Precaution: (6) after inserting this product, aspirate the viscoelastic substance completely from inside the eye.Do not use highly viscous viscoelastic substances that are difficult to aspirate completely.Iop elevation from baseline and secondary surgical intervention to remove/replace/reposition the lens is identified in the labeling as a known potential adverse event following icl implantation.Claim # (b)(4).
 
Additional Manufacturer Narrative
B5 - the reporter indicated that following an implantable collamer lens (icl) implantation procedure, the patient experienced low vault with rotation with blurred vision, shallowing of anterior chamber and elevated iop due to inflammation.Elevated iop was described as due to inflammation.This would have typically been managed medically.The lens was exchanged for a same model, power but longer length lens.The problem was resolved.Cause of event is unknown.H6 - health effect - impact code (f): 4627 corrected to 4629 in initial mdr.Claim # (b)(4).

Brand Name
EVO/EVO+ VISIAN IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key24891626
Report Number2023826-2026-00644
Device Sequence Number16075988
Product Code MTA
UDI-Device Identifier00840311306220
UDI-Public(01)00840311306220(11)240803(17)270731
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberVTICM5_12.1(-14.0/4.0)
Device Catalogue NumberVTICM5_12.1
Device Lot NumberN/A
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2026
Supplement Date Received by Manufacturer04/27/2026
Initial Report FDA Received Date04/15/2026
Supplement Report FDA Received Date05/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT#-UNK; FOAM TIP PLUNGER-MODEL-UNK, LOT#-UNK; INJECTOR MODEL-MSI-PF,LOT#-UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient SexMale